MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS 23F GUIDE SHEATH; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS 23F GUIDE SHEATH; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9880GSA
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
Edwards received a report of a sapien m3 procedure in the mitral position in which an aneurysmal septum required lateral advancement of the guide sheath (gs) to gain left atrial (la) access.The gs appeared clear of tissue on 3d tee; however, embolization of air was observed due to the gs pulling against the lateral wall during gs aspiration and flushing.The air was noted after introduction of the gs into the left atrium and during subsequent guide sheath and dock steerable catheter (dsc) manipulation, approximately mid-procedure.Additional information was subsequently received from the field, during initial gs insertion, aspiration resulted in air and some blood while the wire and introducer were positioned across the gs seals.The first gs was removed and re-prepped.The interatrial septum was ballooned, and the gs was reinserted across the septum.When the reinserted gs was flushed and aspirated during wire and introducer removal, only air was obtained.The gs was then removed and exchanged for a second gs that was positioned laterally.During aspiration of the second gs associated with wire and introducer removal, blood was obtained; however, some air ingress was observed, and the septal wall was noted to be suctioned into the gs.When inserting the dock steerable catheter (dsc) across the gs seals, only blood was aspirated; however, the septum was still observed being suctioned.Shortly thereafter, bubbles were observed, and transient right coronary artery (rca) occlusion was noted on fluoroscopy, with a brief decrease in right ventricular function reported.The procedure continued following resolution of this observation.
 
Additional Manufacturer Narrative
Health effect, impact code not available in dropdown: f11 non-serious injury/illness/impairment.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.

Brand Name
EDWARDS 23F GUIDE SHEATH
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24955105
Report Number2015691-2026-14584
Device Sequence Number5280188
Product Code NPU
UDI-Device Identifier00690103219784
UDI-Public(01)00690103219784(17)271014(11)251014
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P250019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9880GSA
Device Lot Number67393366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale